Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 24, NWS State College, PA

May 19, 2011Dauphin County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 19, 2011, 3:55 AM EDT for Dauphin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 3:55 AM EDT (07:55 UTC)
Expired
May 19, 2011, 7:00 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Dauphin County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
978 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WGUS51 KCTP 190755
FFWCTP
PAC043-191100-
/O.NEW.KCTP.FF.W.0024.110519T0755Z-110519T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DAUPHIN COUNTY...

* UNTIL 700 AM EDT...

* AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM
  OVER CENTRAL DAUPHIN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLONIAL   
  PARK...LINGLESTOWN AND PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4027 7690 4060 7692 4061 7687 4063 7687
      4063 7684 4064 7681 4065 7673 4022 7672

$$

FORECASTER: KF
1 follow-up statement
579 
WGUS71 KCTP 190956
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
556 AM EDT THU MAY 19 2011

PAC043-191100-
/O.CON.KCTP.FF.W.0024.000000T0000Z-110519T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAUPHIN PA-
556 AM EDT THU MAY 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CENTRAL DAUPHIN COUNTY...

AT 548 AM EDT...RAIN WAS EXITING THE AREA. HOWEVER...RADAR ESTIMATES 
BETWEEN 2 TO 3 INCHES OF RAIN HAS FALLEN FROM NEAR LINGLESTOWN TO 
ELIZABETHVILLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLONIAL
PARK...ELIZABETHVILLE...ELLENDALE FORGE AND LINGLESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE EARLIER RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4031 7689 4048 7692 4050 7691 4051 7687
      4057 7684 4063 7684 4064 7681 4064 7677
      4028 7675

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:03 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 19, 2:03 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
203 AM EDT THU MAY 19 2011

.SYNOPSIS...
A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE
VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY
BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY
SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY
WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE
BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE
POSSIBLE BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
SLOW MOVING CELLS AGAIN POPPING UP IN THE SRN TIER AS YET ANOTHER
SPOKE OF FORCING MOVES NORTHWARD INTO THE REGION...BUT THE TREND
IS FOR LESS COVERAGE ON THE WHOLE. HEAVIEST RAIN RIGHT NOW IS ALSO
OVER AREAS THAT HAD LESS TONIGHT...BUT STILL REMAIN PRETTY WET.
BASED ON LATEST RADAR TRENDS...HAVE RAISED POPS TO LIKELY ACROSS
THE CENTRAL MTNS BTWN 04Z-06Z.

MDLS LATCHING ONTO ANOTHER SHORTWAVE LIFTING INTO THE REGION LATE
TONIGHT...WHICH MAY PRODUCE NEXT AREA OF CONCENTRATED SHOWERS
ACROSS SOUTHWESTERN PA TOWARD DAWN. LATEST SATL IMAGERY SHOWS SOME
CLEARING HEADED TOWARD SE PA. SOME DENSE FOG IS POSSIBLE LATER
TONIGHT IF BREAKS IN OVERCAST CAN WORK INTO OUR SE ZONES.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE
SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL
AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY
DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE
AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST
TO EAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS
CENTRAL CANADA WILL ESCORT THE ERN CLOSED LOW OUT TO SEA BY SAT.
BUT CHANCE FOR SHOWERS/AFTERNOON TSTMS WILL PERSIST INTO FRI
BEFORE AMPLIFIED UPPER RIDGE MOVES IN FOR LATE WEEKEND. SAT/SUN
WILL BE NOTICEABLY WARMER WITH HIGHS APPROACHING 80F AS A WARM
FRONT DEVELOPS AND SLIPS THROUGH. BEHIND WARM FRONT...CHANCE FOR
SCT CONVECTION WILL RETURN AND LINGER THROUGH MUCH OF THE WEEK AS
TROUGH WEAKENS OVER THE GREAT LAKES AND WEAK BERMUDA HIGH SETS UP
OVER W ATLANTIC. TEMPERATURES REMAIN AT OR SLIGHTLY ABOVE
AVERAGE NEXT WEEK.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
STLT IMAGERY SHOWS UPPER LEVEL LOW PRESSURE OVR ERN OH EARLY THIS
MORNING. EXPECT UNSETTLED CONDITIONS TO CONTINUE TDY AS THIS
SYSTEM SLIDES SLOWLY EWD ACRS CNTRL PA. NEAR TERM HI RESOLUTION
MDLS AGREE WITH CURRENT RADAR LOOP SHOWING TRAINING SHOWERS AND
TSTMS LIFTING NWD ALONG THV-CXY-SEG TO PERHAPS IPT LINE OVR THE
NEXT FEW HOURS. ELSEWHERE VERY HIGH LOW LEVEL MSTR WILL RESULT IN
AREAS OF FOG AND LOW STRATUS THRU 12-15Z.

OUTLOOK...
FRI...SCT SHOWER POSSIBLE.
SAT...NO SIG WX EXPECTED.
SUN-MON...MAINLY VFR...BUT SCT TSTMS MAINLY W HALF.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...RXR
AVIATION...STEINBUGL
Hazardous weather outlook, May 18, 8:32 PM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT WED MAY 18 2011

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-200045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
832 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-200045-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
832 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO POSSIBLE SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO OCCUR OUT OF
THE THUNDERSTORMS. THE ALREADY WET GROUND MAY ALLOW ANY RAINFALL
THURSDAY TO RUN OFF INTO THE STREAMS VERY QUICKLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, May 18, 11:21 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1121 PM EDT WED MAY 18 2011

PAZ063-064-190415-
ADAMS PA-CUMBERLAND PA-
1121 PM EDT WED MAY 18 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN ADAMS AND WESTERN
CUMBERLAND COUNTIES THROUGH 1215 AM EDT...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS AND
CUMBERLAND COUNTIES AT 1116 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH WILL FALL
FROM THESE STRONG THUNDERSTORMS IN JUST A 30 MINUTE PERIOD...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL IMPACT GETTYSBURG...CASHTOWN...WALNUT BOTTOM AND
NEWVILLE BETWEEN 1125 PM AND 1215 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 204 AND 219...I-81 BETWEEN
MILE MARKERS 26 AND 43.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 97.

LAT...LON 3980 7728 3994 7747 3997 7746 4003 7752
      4020 7759 4025 7732 4011 7719 3973 7717

FORECASTER: LAMBERT
Special weather statement, May 19, 12:22 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1222 AM EDT THU MAY 19 2011

PAZ019-026>028-056-190515-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SOUTHERN CENTRE PA-
1222 AM EDT THU MAY 19 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
CENTRE...CENTRAL PERRY...MIFFLIN...NORTHEASTERN HUNTINGDON AND
WESTERN JUNIATA COUNTIES...

AT 1218 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR STRODES
MILLS...MOVING NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONGEST STORMS WILL BE NEAR BELLEVILLE AROUND 1230
AM...REEDSVILLE AROUND 1240 AM...WHIPPLE DAM STATE PARK AROUND 1250
AM...POTTERS MILLS AROUND 100 AM...BOALSBURG AROUND 110 AM AND
CENTRE HALL AROUND 120 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 160 AND 161...I-99 BETWEEN MILE MARKERS 69
AND 85.

LAT...LON 4042 7784 4091 7796 4093 7793 4097 7751
      4096 7751 4097 7748 4033 7728

FORECASTER: MARTIN
Special weather statement, May 19, 12:56 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 AM EDT THU MAY 19 2011

PAZ019-027-028-045-049-050-056-190600-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-UNION PA-
1256 AM EDT THU MAY 19 2011

...A BAND OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CENTRE...NORTH CENTRAL PERRY...NORTHEASTERN JUNIATA...NORTHEASTERN
MIFFLIN...SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WESTERN
SNYDER COUNTIES...

AT 1250 AM EDT...A BAND OF STRONG THUNDERSTORMS WERE NEAR
THOMPSONTOWN...MOVING NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THIS BAND OF STORMS WILL BE NEAR MCALISTERVILLE AROUND 100
AM...RICHFIELD AROUND 110 AM...MCCLURE...BEAVER SPRINGS...
BEAVERTOWN...AND BELLTOWN AROUND 120 AM...SNYDER-MIDDLESWART...
AND TROXELVILLE AROUND 130 AM...WEIKERT AROUND 140 AM AND LAURELTON
CENTER AROUND 150 AM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 173 AND 189.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4108 7754 4111 7725 4055 7701 4046 7733

FORECASTER: MARTIN
Special weather statement, May 19, 1:10 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 AM EDT THU MAY 19 2011

PAZ028-049-050-052-056-057-190615-
DAUPHIN PA-JUNIATA PA-NORTHUMBERLAND PA-PERRY PA-SNYDER PA-UNION PA-
110 AM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY...NORTHWESTERN DAUPHIN...SNYDER...SOUTHERN UNION
AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...

AT 109 AM EDT...A STRONG THUNDERSTORM WAS NEAR HALIFAX...MOVING NORTH
AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MILLERSBURG AROUND 120 AM...LIVERPOOL AROUND
130 AM...MEISERVILLE AROUND 150 AM...FREMONT AROUND 200 AM...
MIDDLEBURG AROUND 210 AM AND PENNS CREEK AROUND 220 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
15...ROUTE 209...ROUTE 322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4091 7727 4095 7687 4042 7672 4035 7701

FORECASTER: MARTIN
Special weather statement, May 19, 1:20 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 AM EDT THU MAY 19 2011

PAZ012-018-019-045-190615-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
120 AM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND EASTERN
CENTRE COUNTIES...

AT 118 AM EDT...A STRONG THUNDERSTORM WAS NEAR ZION...MOVING NORTH AT
30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR HOWARD AROUND 130 AM...BALD EAGLE STATE PARK AROUND 140 AM...
GLEN UNION AROUND 200 AM AND RENOVO AROUND 220 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 155 AND 174...I-99 BETWEEN MILE MARKERS 80
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120.

LAT...LON 4148 7760 4086 7744 4082 7775 4143 7796

FORECASTER: MARTIN
Special weather statement, May 19, 2:08 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 AM EDT THU MAY 19 2011

PAZ065-066-190645-
LANCASTER PA-YORK PA-
208 AM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 200 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
PYLESVILLE...MOVING NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FAWN GROVE AROUND 220 AM...DELTA AROUND 230
AM...SUNNYBURN AROUND 240 AM AND SHENKS FERRY AROUND 250 AM.

LAT...LON 3992 7654 3988 7622 3971 7626 3972 7654

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:15 PM EDTSpecial Weather StatementCTPClinton60 min
May 18, 8:52 PM EDTSpecial Weather StatementCTPPotter53 min
May 18, 9:22 PM EDTFlash Flood WarningCTPLycoming83 min
May 18, 10:19 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Fulton, Huntingdon116 min
May 18, 10:33 PM EDTSpecial Weather StatementCTPAdams27 min
May 18, 11:21 PM EDTSpecial Weather StatementCTPAdams, Cumberland54 min
May 18, 11:49 PM EDTAreal Flood AdvisoryCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry116 min
May 19, 12:22 AM EDTSpecial Weather StatementCTPCentre, Juniata, Mifflin53 min
May 19, 12:31 AM EDTAreal Flood AdvisoryCTPCentre, Clinton, Mifflin, Snyder, Union119 min
May 19, 12:56 AM EDTSpecial Weather StatementCTPSnyder64 min
May 19, 1:10 AM EDTSpecial Weather StatementCTPDauphin, Snyder65 min
May 19, 1:20 AM EDTSpecial Weather StatementCTPClinton55 min
May 19, 2:08 AM EDTSpecial Weather StatementCTPLancaster37 min
May 19, 2:29 AM EDTAreal Flood AdvisoryCTPAdams, York2 hr
May 19, 3:24 AM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Juniata, Northumberland, Perry, Snyder and 1 more3 hr
May 19, 3:33 AM EDTRiver Flood WarningCTPClinton14 hr
May 19, 5:56 AM EDTAreal Flood AdvisoryCTPLycoming, Montour, Northumberland, Union94 min
May 19, 11:41 AM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Lancaster and 7 more3 hr
May 19, 1:27 PM EDTSpecial Weather StatementCTPLebanon33 min
May 19, 1:41 PM EDTSevere Thunderstorm WarningCTPColumbia, Lebanon, Northumberland, Schuylkill49 min
May 19, 2:00 PM EDTFlash Flood WarningCTPLycoming3 hr
May 19, 3:18 PM EDTSpecial Weather StatementCTPCumberland27 min
May 19, 4:22 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
May 19, 4:28 PM EDTSpecial Weather StatementCTPAdams62 min
May 19, 4:46 PM EDTSpecial Weather StatementCTPYork59 min
May 19, 5:03 PM EDTSpecial Weather StatementCTPMcKean57 min
May 19, 6:13 PM EDTFlash Flood WarningCTPMcKean3 hr
May 19, 6:13 PM EDTSpecial Weather StatementCTPPotter32 min
May 19, 6:47 PM EDTAreal Flood WarningCTPPotter, Tioga3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.